Hail, Lincoln
- When
- August 28, 12:20 PM MST
- Where
- Lincoln County, 14 mi NE of Ruidoso
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.483, -105.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 28, 2:30 AM MST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT SUN AUG 28 2005 .DISCUSSION...AXIS OF CYCLONICALLY CURVED UPPER JET FORECAST TO EXTEND FROM NE AZ TO VICINITY OF FAR SE NM TODAY...AN ORIENTATION THAT WILL BE MORE NW TO SE THAN WAS THE CASE ON SATURDAY THANKS TO AMPLIFICATION OF THE UPSTREAM RIDGE. WITHIN THE NWLY JET CORE...GFS DEPICTS ANOTHER SHORT-WAVE TROUGH AND ATTENDANT SPEED MAX FORECAST TO TRANSLATE SEWD PLACING CENTRAL/EC ZONES BENEATH REGION OF ENHANCED UPPER LEVEL DIVERGENCE FOR THE AFTERNOON. NAM HAS A SIMILAR UL PATTERN BUT IT/S NOT QUITE AS SHARP WITH THE SHORT-WAVE TROUGH AND KEEPS BEST UL DIVERGENCE FIELD JUST SOUTHEAST OF OUR CWA. EITHER WAY...ANOTHER ACTIVE DAY IN STORE WITH THE BEST POTENTIAL FOR ORGANIZED AND POSSIBLY SEVERE STORMS FROM THE EAST SLOPES OF THE SANDIA/MANZANO MOUNTAINS EXTENDING SOUTH INTO LINCOLN COUNTY AND EASTWARD ACROSS THE EC/SE PLAINS. VERTICAL WIND PROFILES WILL BE FAVORABLE TO SUPPORT A FEW SEVERE STORMS...BUT INSTABILITY SHOULD NOT BE AS GREAT GIVEN COOLER TEMPERATURES. EXCEPTION COULD BE ACROSS SOCORRO AND LINCOLN COUNTIES WHERE CONVECTIVE PARAMETERS LOOK PRIME FOR SEVERE. SHRA/TSRA LINGERING OVER SE ZONES TONIGHT...BUT DECREASING TREND TOWARD DAYBREAK AS BEST UPPER LEVEL DYNAMICS SHIFT SOUTH OF OUR AREA. FLOW ALOFT THEN BECOMES NORTH TO NORTHEAST BY EARLY MONDAY AND MONDAY STILL APPEARS TO BE A DOWN DAY WITH OVERALL DRYING AND STABILIZING OF THE AIR MASS. RIDGE THEN FLATTENS AS THE AXIS PIVOTS/LEANS EASTWARD OVER THE AREA TUE/WED. LOOKS MAINLY DRY AND WARM. MORE ACTIVE AGAIN AS UPPER FLOW SHIFTS TO SOUTHWEST AND ANOTHER BOUNDARY SLIDES INTO THE PLAINS. THERE MAY BE SOME POTENTIAL FOR SUBTROPICAL MOISTURE TO RETURN LATE NEXT WEEK...WITH THE UPPER HIGH CENTER FORECASTED OVER TEXAS/OKLAHOMA. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 92 53 91 56 / 10 0 0 0 GALLUP.......................... 87 45 87 47 / 10 0 0 0 GRANTS.......................... 88 46 87 48 / 20 10 0 0 GLENWOOD........................ 93 53 92 54 / 20 10 10 10 CHAMA........................... 79 39 80 41 / 20 10 0 0 LOS ALAMOS...................... 82 47 83 49 / 20 10 0 0 RED RIVER....................... 72 36 73 36 / 40 20 10 0 TAOS............................ 81 42 83 45 / 20 20 0 0 SANTA FE........................ 82 49 84 51 / 30 20 0 0 SANTA FE AIRPORT................ 85 52 86 54 / 20 20 0 0 ESPANOLA........................ 85 49 87 52 / 20 20 0 0 ALBUQUERQUE HEIGHTS............. 89 62 87 65 / 20 20 0 0 ALBUQUERQUE VALLEY.............. 90 57 89 60 / 20 20 0 0 ALBUQUERQUE FOOTHILLS........... 86 59 85 61 / 30 20 0 0 ALBUQUERQUE WEST MESA........... 89 61 88 63 / 20 20 0 0 SOCORRO......................... 92 58 90 60 / 20 20 0 0 SANDIA PARK/CEDAR CREST......... 82 53 83 54 / 40 20 10 0 MORIARTY/ESTANCIA............... 82 48 84 49 / 50 30 10 0 CARRIZOZO....................... 89 59 88 59 / 30 40 0 10 RUIDOSO......................... 79 52 78 51 / 50 50 20 20 RATON........................... 81 46 85 47 / 40 20 0 0 LAS VEGAS....................... 76 49 83 49 / 50 30 10 0 ROY............................. 80 53 83 53 / 40 30 0 0 CLAYTON......................... 84 58 87 56 / 30 20 0 0 SANTA ROSA...................... 85 58 88 58 / 50 50 10 10 TUCUMCARI....................... 86 61 91 62 / 50 40 0 0 FORT SUMNER..................... 85 59 87 59 / 50 50 10 10 CLOVIS.......................... 84 60 88 62 / 50 40 10 0 PORTALES........................ 86 61 89 61 / 50 40 10 0 ROSWELL......................... 87 65 89 64 / 50 50 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN AUG 28 2005 NMZ001>021-026-291200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON AND EVENING. IN PARTICULAR... AREAS ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN EXTENDING SOUTHWARD INTO EASTERN SOCORRO AND LINCOLN COUNTIES THEN EAST ACROSS THE HIGH PLAINS OF EAST CENTRAL AND SOUTHEAST NEW MEXICO WILL BE FAVORED FOR SEVERE WEATHER LATER TODAY. ALTHOUGH LARGE HAIL...HEAVY RAIN AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE THE PRIMARY THREATS...AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN MODERATELY STRONG VERTICAL WIND SHEAR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER TO THE NWS OFFICE IN ALBUQUERQUE. CONTACT OUR OFFICE TOLL FREE AT 1-888-386-7637 OR VISIT WWW.SRH.NOAA.GOV/ABQ AND CLICK ON SUBMIT STORM REPORTS. KJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1149 AM MDT SUN AUG 28 2005 NMZ016-017-281845- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- ...STRONG THUNDERSTORM MOVING OVER CENTRAL LINCOLN COUNTY... AT 1147 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ENCINOSO. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARABELA...GLENCOE... LINCOLN AND SAN PATRICIO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1242 PM MDT SUN AUG 28 2005 NMZ008-010-011-014>017-019-026-290200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS- 1242 PM MDT SUN AUG 28 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 751 IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 4 COUNTIES CHAVES LINCOLN EASTERN SOCORRO TORRANCE A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1257 PM MDT SUN AUG 28 2005 NMZ016-017-281945- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO. ...STRONG THUNDERSTORM MOVING SOUTH CENTRAL LINCOLN COUNTY... AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SAN PATRICIO. MOVEMENT WAS SOUTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLENCOE...HONDO AND LINCOLN. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 118 PM MDT SUN AUG 28 2005 NMZ026-282015- GUADALUPE MOUNTAINS OF CHAVES COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO. ...STRONG THUNDERSTORM MOVING FAR SOUTHWEST CHAVES COUNTY... AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES WEST OF DUNKEN. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
The Holloman AFB radar (KHDX), 72 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464858.